Optimal scaling of the random walk Metropolis:general criteria for the 0.234 acceptance rule

Sherlock, Christopher (2013) Optimal scaling of the random walk Metropolis:general criteria for the 0.234 acceptance rule. Journal of Applied Probability, 50 (1). pp. 1-15.

Full text not available from this repository.

Abstract

Scaling of proposals for Metropolis algorithms is an important practical problem in MCMC implementation. Analyses of the random walk Metropolis for high dimensional targets with specific functional forms have shown that in many cases the optimal scaling is achieved when the acceptance rate is approximately 0.234, but that there are exceptions. We present a general set of sufficient conditions which are invariant to orthonormal transformation of the co-ordinate axes and which ensure that the limiting optimal acceptance rate is 0.234. The criteria are shown to hold for the joint distribution of successive elements of a stationary p-th order multivariate Markov process.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Applied Probability
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
67149
Deposited By:
Deposited On:
10 Oct 2013 11:01
Refereed?:
Yes
Published?:
Published
Last Modified:
01 Jan 2020 07:50